From orbit to cortex: recognising teprotumumab-induced encephalopathy

View at publisher
Authors: Alan Spicer, Zuhair Siddiqui, Ping‐Hao Yang, Ramya Punati, Connie Tang
Cited by: 1
References: 10

Abstract

Autoimmune-related adverse effects may occur from monoclonal antibody medications though autoimmune encephalopathy is not a commonly reported reaction. Inhibiting the insulin-like growth factor 1 pathway has been shown to cause neurocognitive side effects. We report a case of a man in his early 60s who presented with neuropsychiatric changes after beginning teprotumumab for thyroid eye disease. He was diagnosed with teprotumumab-induced encephalopathy and ultimately treated with plasma exchange.

Fields of Study & Subjects

Autoimmune Neurological Disorders and Treatments Neurological Complications and Syndromes Cancer Immunotherapy and Biomarkers

Publication details

Journal / source
BMJ Case Reports
Publisher
BMJ
Volume
19
Issue
5
Pages
e271752–e271752
Publication date
1 May 2026
Language
EN